Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 12, 2021Covington County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 12, 2021, 1:35 PM CDT for Covington County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 1:35 PM CDT (18:35 UTC)
Expired
Jul 12, 2021, 2:15 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Covington County, AL

The radar

The Ft Rucker radar (KEOX), 71 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

287 
WWUS84 KMOB 121835
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Mon Jul 12 2021
 
ALZ058-060-121915-
Covington AL-Crenshaw AL-
135 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 215
PM CDT...

At 133 PM CDT, the strong thunderstorm was located near Opp, moving
northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Opp and Brantley. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8616 3153 8620 3126 8619 3119 8625
      3127 8644 3166 8626 3163 8618 3162 8618
      3161 8614 3154 8614
TIME...MOT...LOC 1833Z 207DEG 20KT 3130 8631 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:19 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 12, 12:19 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1219 PM CDT Mon Jul 12 2021

.NEAR TERM /Now Through Tuesday/...An upper trof which extends
from Texas to the intersection of Wisconsin/Illinois/Iowa
gradually weakens while advancing slowly eastward to extend from
the lower Mississippi River valley to the Great Lakes. A series of
generally modest shortwaves move across the forecast area within
this pattern.  A surface ridge remains in place from the western
Atlantic to along the northern Gulf coast and maintains a moist
southerly flow over the forecast area. Ample deep layer moisture
remains over the region with precipitable water values mostly
ranging from 1.8-2.0 inches. An outflow boundary currently located
from southeast Mississippi into extreme southeast Louisiana is
expected to gradually weaken while continuing eastward through
much of the forecast area this afternoon into the early evening
hours. For the rest of this afternoon, the outflow boundary as
well as the series of shortwaves moving across the area will
support categorical pops west of I-65 with likely pops further to
the east. Chance to good chance pops follow for this evening, then
pops taper off to dry to slight chance pops overnight. Ahead of
the outflow boundary, MLCAPE values look to range from 1500 to as
high as 2500 J/kg, with the potential for higher values depending
on how much cloud cover limits daytime heating. Shear values
remain generally low, but model soundings also indicate mid level
dry air to enhance downdraft production. Expect that strong storms
will be possible along and ahead of the outflow boundary, with
severe storm potential contingent on whether or not the higher
instability values are achieved. For Tuesday, have continued with
likely pops as a series of shortwaves continue to move across the
area with a similar convective environment in place. Tuesday
afternoon may see some strong storms and a severe storm cannot be
ruled out. A moderate risk of rip currents continues through the
period. Lows tonight range from around 70 well inland to the mid
70s at the coast, and highs on Tuesday will be in the upper 80s to
lower 90s. /29

&&

.AVIATION...
18Z issuance...Widespread showers and storms will affect the
portion of the area west of I-65 this afternoon with numerous
showers and storms possible further to the east. Coverage of
showers and storms diminishes during the evening hours, then
isolated to scattered showers and storms will be possible again
Tuesday morning. IFR to MVFR conditions will accompany the heavier
showers and storms, and MVFR conditions in patchy fog are
possible late tonight with otherwise VFR conditions expected.
South to southwest winds up to around 10 knots this afternoon
become light south to southeast tonight. A southeast flow 5 to 10
knots develops Tuesday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 12, 12:34 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
1234 PM CDT Mon Jul 12 2021

MSZ076-079-121815-
Greene MS-George MS-
1234 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 115 PM
CDT...

At 1234 PM CDT, the strong thunderstorm was located 9 miles northwest
of Lucedale, moving northeast at 20 mph.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Leakesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3134 8859 3124 8844 3110 8843 3087 8871
      3095 8884 3098 8884
TIME...MOT...LOC 1734Z 220DEG 19KT 3101 8871
Special weather statement, Jul 12, 12:44 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1244 PM CDT Mon Jul 12 2021

ALZ051>053-MSZ067-121830-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
1244 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN CHOCTAW...NORTHWESTERN WASHINGTON...WEST CENTRAL CLARKE
AND SOUTHEASTERN WAYNE COUNTIES UNTIL 130 PM CDT...

At 1244 PM CDT, the strong thunderstorm was located near Buckatunna,
or 13 miles northwest of Chatom, moving northeast at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Millry, Buckatunna, State Line, Silas and Coffeeville.

LAT...LON 3165 8797 3141 8845 3144 8845 3143 8854
      3155 8864 3193 8820
TIME...MOT...LOC 1744Z 231DEG 24KT 3155 8846
Special weather statement, Jul 12, 1:16 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Mon Jul 12 2021

ALZ053-054-121900-
Clarke AL-Wilcox AL-
116 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CLARKE AND SOUTHWESTERN WILCOX COUNTIES UNTIL 200 PM CDT...

At 116 PM CDT, the strong thunderstorm was located 7 miles southwest
of Whatley, or 7 miles south of Grove Hill, moving northeast at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Jackson, Thomasville, Grove Hill, Whatley and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3188 8742 3183 8747 3183 8750 3181 8750
      3181 8752 3177 8752 3142 8781 3146 8791
      3150 8791 3153 8794 3155 8800 3199 8771
      3199 8767 3200 8766 3200 8764
TIME...MOT...LOC 1816Z 212DEG 25KT 3161 8782
Special weather statement, Jul 12, 1:23 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
123 PM CDT Mon Jul 12 2021

ALZ052-053-121915-
Clarke AL-Washington AL-
123 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 215 PM CDT...

At 122 PM CDT, the strong thunderstorm was located 5 miles northeast
of McIntosh, or 13 miles south of Jackson, moving northeast at 25
mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Jackson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3154 8758 3152 8762 3150 8760 3140 8770
      3140 8771 3139 8771 3136 8775 3137 8776
      3136 8777 3135 8777 3132 8779 3120 8792
      3131 8809 3169 8782
TIME...MOT...LOC 1822Z 216DEG 22KT 3132 8796
Special weather statement, Jul 12, 1:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Mon Jul 12 2021

ALZ058-060-121915-
Covington AL-Crenshaw AL-
135 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CRENSHAW AND NORTHEASTERN COVINGTON COUNTIES UNTIL 215
PM CDT...

At 133 PM CDT, the strong thunderstorm was located near Opp, moving
northeast at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Opp and Brantley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8616 3153 8620 3126 8619 3119 8625
      3127 8644 3166 8626 3163 8618 3162 8618
      3161 8614 3154 8614
TIME...MOT...LOC 1833Z 207DEG 20KT 3130 8631
Special weather statement, Jul 12, 1:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Mon Jul 12 2021

ALZ261-MSZ079-121915-
Mobile Inland AL-George MS-
135 PM CDT Mon Jul 12 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND EASTERN GEORGE COUNTIES UNTIL 215 PM CDT...

At 135 PM CDT, the strong thunderstorm was located 7 miles northwest
of Wilmer, or 9 miles east of Lucedale, moving northeast at 25 mph.

Nickel size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Citronelle, Chunchula and Gulfcrest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 8859 3100 8849 3100 8843 3103 8843
      3115 8823 3114 8812 3096 8800 3078 8851
TIME...MOT...LOC 1835Z 240DEG 20KT 3091 8843

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:48 PM CDTSpecial Marine WarningMOB117 min
Jul 11, 9:29 PM CDTSpecial Marine WarningMOB91 min
Jul 12, 11:59 AM CDTSpecial Weather StatementMOBWilcox31 min
Jul 12, 12:04 PM CDTSpecial Weather StatementMOBChoctaw26 min
Jul 12, 12:22 PM CDTSpecial Weather StatementMOBWashington53 min
Jul 12, 12:24 PM CDTSpecial Weather StatementMOBChoctaw51 min
Jul 12, 12:44 PM CDTSpecial Weather StatementMOBWashington46 min
Jul 12, 1:16 PM CDTSpecial Weather StatementMOBClarke44 min
Jul 12, 1:19 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox41 min
Jul 12, 1:23 PM CDTSpecial Weather StatementMOBClarke52 min
Jul 12, 1:32 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington31 min
Jul 12, 1:35 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 12, 1:46 PM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jul 12, 1:55 PM CDTSpecial Weather StatementMOBMonroe, Wilcox50 min
Jul 12, 1:57 PM CDTSpecial Weather StatementMOBClarke48 min
Jul 12, 2:17 PM CDTSpecial Weather StatementMOBMobile43 min
Jul 12, 2:23 PM CDTSpecial Weather StatementMOBEscambia, Monroe52 min
Jul 12, 2:39 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 12, 2:42 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jul 12, 2:54 PM CDTAreal Flood AdvisoryMOBEscambia, Monroe3 hr
Jul 12, 3:09 PM CDTSpecial Weather StatementMOBCovington51 min
Jul 12, 3:12 PM CDTSpecial Marine WarningMOB93 min
Jul 12, 3:15 PM CDTSpecial Weather StatementMOBButler, Conecuh, Escambia45 min
Jul 12, 3:33 PM CDTSpecial Marine WarningMOB64 min
Jul 12, 3:38 PM CDTFlash Flood WarningMOBBaldwin, Conecuh, Escambia, Monroe3 hr
Jul 12, 4:40 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Jul 12, 4:57 PM CDTSpecial Marine WarningMOB36 min
Jul 12, 4:59 PM CDTSpecial Marine WarningMOB72 min
Jul 12, 4:08 PM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Jul 12, 11:37 AM CDTSpecial Weather StatementMOBPerry, Wayne38 min
Jul 12, 12:34 PM CDTSpecial Weather StatementMOBGreene41 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.